Hail, Franklin
- When
- August 3, 4:55 PM EST
- Where
- Franklin County, Monroe Bridge
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.720, -72.950
Nickel size hail.
An approaching cold front coupled with a strong upper level disturbance interacted with a very unstable airmass on the afternoon of the 3rd. The result was numerous strong thunderstorms, many of which became severe and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An approaching cold front coupled with a strong upper level disturbance interacted with a very unstable airmass on the afternoon of the 3rd. The result was numerous strong thunderstorms, many of which became severe and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 3, 3:29 PM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 429 PM EDT FRI AUG 3 2007 .SYNOPSIS... A COLD FRONT EXITING THE GREAT LAKES WILL SWEEP ACROSS NEW ENGLAND TONIGHT AND SATURDAY...WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF IT. HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID WEATHER ACROSS THE REGION SUNDAY. THE HIGH WILL PUSH OFFSHORE SUNDAY NIGHT ALLOWING A WARM FRONT TO CROSS SOUTHERN NEW ENGLAND MONDAY AND MONDAY NIGHT. WARMER AND MORE HUMID AIR WILL THEN MOVE BACK ACROSS SOUTHERN NEW ENGLAND TUE. A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY...TRIGGERING THUNDERSTORMS. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT FOLLOWED BY DRIER AND COOLER AIR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ***A FEW SEVERE THUNDERSTORMS LIKELY EARLY THIS EVENING NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHWEST NH*** LATEST ANALYSIS SHOWS FAIRLY HIGH INSTABILITY ACROSS THE REGION WITH MEAN LAYER CAPES BETWEEN 1000 AND 2500 J/KG. SURFACE TEMPERATURES HAVE WARMED INTO THE LOW TO MID 90S ACROSS THE REGION WITH SURFACE DEWPOINTS IN THE MID TO UPPER 60S. 500 MB TEMPERATURES ARE BETWEEN -10C AND -11C CURRENTLY...WHICH IS QUITE COLD CONSIDERING HOW HOT OUR TEMPERATURES ARE AT THE SURFACE. THIS IS YIELDING STEEP MID LEVEL LAPS RATES ON THE ORDER OF 7.0C/KM. HIGH INSTABILITY AND STEEP LAPSE RATES HAVE ALLOWED THE CAP TO BREAK AND ISOLATED TO SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN NH AND EASTERN NEW YORK STATE. MID LEVEL WIND FIELDS ARE FAIRLY WEAK WHICH SHOULD LIMIT THE THUNDERSTORMS FROM ORGANIZING INTO A SQUALL LINE. NONETHELESS...WITH THE HIGH CAPES WE PROBABLY WILL SEE A FEW SEVERE THUNDERSTORMS TO THE NORTHWEST OF I-95 THIS EVENING WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHERN NH. THE MAIN THREATS WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL BECAUSE OF THE STEEP MID LEVEL LAPSE RATES. LATER THIS EVENING AND INTO THE OVERNIGHT HOURS WE MAINTAIN FAIRLY STEEP MID LEVEL LAPSE RATES OF AROUND 7C/KM WITH 500 MB TEMPERATURES AROUND -11C. THIS RESULTS IN AROUND 1000 J/KG OF SURFACE BASED CAPE ALL NIGHT LONG AND SHOWALTER INDICES -2 AND -3. THEREFORE...ALTHOUGH WE DONT HAVE A STRONG LOW LEVEL JET WEAK BOUNDARY IN THE VICINITY SHOULD ALLOW FOR SCATTERED THUNDERSTORMS THROUGH THE NIGHT. WE PROBABLY WILL SEE THE AXIS OF THE BEST CHANCE FOR CONVECTION SHIFT TO THE COASTAL PLAIN BY AROUND 12Z. WILL RUN WITH CHANCE POPS ACROSS THE ENTIRE REGION OVERNIGHT. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH HIGH PWATS ALL NIGHT. LOW TEMPERATURES WILL REMAIN QUITE MILD WITH READINGS IN THE UPPER 60S TO LOWER 70S. IN FACT...DOWNTOWN BOSTON MAY NOT FALL BELOW 73 OR 74 DEGREES ALL NIGHT. WE WILL LIKELY SEE PATCHY FOG LATE AND IT PROBABLY WILL BE DENSE AGAIN ON NANTUCKET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...A MOSTLY SUNNY AND BEAUTIFUL DAY IS ON TAP TO THE NORTHWEST OF I-95. SOUTHEAST OF I-95...ANY ELEVATED SHOWERS/THUNDERSTORMS WILL PROBABLY DIMINISH BY MID MORNING. HOWEVER...THE FRONTAL BOUNDARY WILL BE HUNG UP ACROSS RHODE ISLAND AND SOUTHEAST MA. THEREFORE...WE PROBABLY WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS RE-DEVELOP ACROSS RHODE ISLAND AND SOUTHEAST MA IN THE AFTERNOON. WIND FIELDS ARE A BIT STRONGER THAN TODAY AND LAPSE RATES WILL BE FAIRLY STEEP BETWEEN 6.5 AND 7.0C/KM. THEREFORE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THIS REGION. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. HIGH TEMPERATURES SHOULD TOP OUT IN THE UPPER 80S TO NEAR 90 NORTH OF MASSACHUSETTS TURNPIKE...WITH READINGS IN THE LOWER 90S SOUTH OF THE MA PIKE AND AWAY FROM THE SOUTH COAST. IN ADDITION...WITH SOUTHWEST WINDS WE EXPECT A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTH FACING BEACHES OF THE SOUTH COAST ON FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SATURDAY NIGHT... COLD FRONT WILL BE DRAPED ACROSS THE SOUTH COAST SATURDAY EVENING...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MA AND SOUTHERN RI. ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS BEFORE THE FRONT MOVES OFFSHORE. BY LATE EVENING...FRONT SHOULD BE PUSHING OFFSHORE WITH DRY AND MUCH LESS HUMID WEATHER OVERSPREADING THE ENTIRE REGION. LOOKS LIKE ONE OF THE FEW COMFORTABLE NIGHTS WITH DEW PTS IN THE 50S AND MINS BY SATURDAY MORNING IN THE 50S AND 60S. SUNDAY... LOOKS LIKE A GEM OF A DAY AS DEEP LAYER RIDGE MOVES OVER NEW ENGLAND PROVIDING ABUNDANT SUNSHINE...DEW PTS IN THE 50S AND AFTERNOON TEMPS IN THE UPPER 70S TO LOW 80S. IN FACT...SURFACE DEW PTS MAY DIP INTO THE UPPER 40S INLAND...AS MODEL SOUNDINGS FROM BOTH THE GFS AND NAM INDICATE GOOD MIXING TO 4-5 KFT YIELDING DRY AIR MIXING FROM TOP DOWN...RATHER THAN HORIZONTAL ADVECTION. SUN NIGHT AND MONDAY... NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE LOW EXIT THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND. THE NAM APPEARED TO BE AN OUTLIER HERE WITH ITS OVER AMPLIFIED AND FASTER SOLUTION WHEN COMPARED TO THE GFS AND UKMET. THEREFORE...THIS PORTION OF THE FORECAST WAS BASED ON 12Z GFS AND UKMET. A WARM FRONT WILL MOVE ACROSS THE REGION MON...WHICH WILL RESULT IN THE CHANCE OF SHOWERS REGION WIDE...WITH THE HIGHEST CHANCE ACROSS NORTHERN MA INTO NH. THE WARM FRONT EXITS THE AREA SOMETIME MON NIGHT OR EARLY TUE...SO THE CHANCE OF SHOWERS WILL LIKELY CONTINUE INTO MON NIGHT. IT WILL BE COOLER MON GIVEN ONSHORE FLOW...OVERCAST SKIES AND POSSIBLE SHOWERS. HOWEVER...DEW PTS WILL BE ON THE INCREASE GIVEN THE ONSHORE FLOW. TUESDAY THROUGH FRIDAY... OVERALL THEME HERE IS FOR VERY WARM AND HUMID CONDITIONS TUE AND WED WITH A COLD FRONTAL PASSAGE /BACKDOOR/ SOMETIME WED-WED NIGHT...FOLLOWED BY COOLER TEMPS AND LESS HUMID WEATHER THU AND POSSIBLY INTO FRI. THE TRICKY PART OF THE FORECAST WILL BE THE LOCATION OF THE COLD FRONT TUE AND WED AND RELATED POP FORECAST. 12Z GFS APPEARS TO HAVE TOO MANY WAVES ALONG THIS FRONT WHICH MAY BE A CONVECTIVE FEEDBACK PROBLEM. THE 12Z ECMWF HAS LESS IF ANY CONVECTIVE FEEDBACK ISSUES...SO THE HIGHER CHANCE OF SHOWERS AND TSTMS APPEARS TO BE WED /PER THE 12Z ECMWF/ WITH LESS OF A THREAT TUE. BACKDOOR FRONT MOVES ACROSS THE AREA SOMETIME WED NIGHT WITH COOLER AND MUCH LESS HUMID WEATHER THU AND FRI. TEMPS MAY REMAIN IN THE 70S REGION WIDE THU /EXCEPT AROUND 80 CT RIVER VALLEY/...THEN PROBABLY WARMING INTO THE LOW 80S INLAND FRI...AS HIGH PRES MOVES OFFSHORE. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING...BUT ISOLATED TO SCATTERED CONVECTION ACROSS THE INTERIOR MAY BRIEFLY RESULT IN MVFR/IFR CONDITIONS. OTHERWISE...A FEW HOURS OF MVFR CONDITIONS MAY DEVELOP LATE IN PATCHY FOG. IN ADDITION...IFR CONDITIONS WILL LIKELY DEVELOP ACROSS NANTUCKET THIS EVENING AND POSSIBLY MAKE THEIR WAY ONTO HYANNIS. ON SATURDAY...VFR CONDITIONS SHOULD DEVELOP BY EARLY TO MID MORNING. HOWEVER...ISOLATED TO SCATTERED CONVECTION ACROSS RHODE ISLAND AND SOUTHEAST MA MAY RESULT IN BRIEF MVFR/IFR CONDITIONS. IN THE LONGER TERM... MVFR CONDITIONS IN SHOWERS AND TSTMS MAY LINGER SAT EVENING OVER SE MASS AND SRN RI AS COLD FRONT DEPARTS. THEN VFR CONDITIONS OVERNIGHT SAT NIGHT INTO SUN AND POSSIBLY SUN NIGHT. MVFR CEILINGS MON AND MON NIGHT AS WARM FRONT AND SHOWERS MOVES ACROSS THE AREA. LOW PROB OF IFR CONDITIONS IF DENSE FOG FORMS MON-MON NIGHT AHEAD OF WARM FRONT. CONDITIONS SHOULD IMPROVE TUE AS WARM FRONT EXITS THE AREA. HOWEVER...MVFR CONDITIONS POSSIBLE TUE AFTERNOON AND NIGHT IN TSTMS AS NEXT COLD FRONT APPROACHES. COLD FRONT WILL MOVE ACROSS THE AREA SOMETIME WED WITH SCATTERED SHOWERS AND TSTMS...PROBABLY IN THE MVFR CATEGORY. && .MARINE... MARGINAL SCA CONDITIONS THIS EVENING ACROSS THE SOUTHERN WATERS WITH GUSTS BETWEEN 20 AND 25 KNOTS. WE HAVE HOISTED A SMALL CRAFT FOR OUR FAR SOUTHERN WATERS WHERE MARGINAL 5 FOOT SEAS ARE POSSIBLE THROUGH THE NIGHT. ON SATURDAY...ANOTHER ROUND OF NEAR SHORE 20 KNOT WIND GUSTS AND 2 TO 4 FOOT SEAS. MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS THE SOUTHERN WATERS SO LATER SHIFTS WILL HAVE TO CONSIDER SCA BUT ITS TOO MARGINAL TO HOIST AT THIS TIME. IN THE LONGER TERM...EXPECT CONDITIONS TO REMAIN BELOW SCA SUNDAY AND MONDAY INTO TUESDAY. FOG PATCHES MAY LOCALLY REDUCE VISIBILITIES UNDER 1 MILE MONDAY NIGHT AND TUESDAY NIGHT ESPECIALLY ALONG THE SOUTH COAST. BOUNDARY LAYER WIND SPEEDS INCREASE NEAR 30 KT FROM THE SOUTH MONDAY EVENING...BUT A LOW LEVEL INVERSION WILL INHIBIT MOMENTUM TRANSFER EXCEPT POSSIBLY ALONG IMMEDIATE SOUTH COASTAL LOCATIONS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ255. && SYNOPSIS...NOCERA NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...NOCERA AVIATION...FRANK/NOCERA MARINE...FRANK/NOCERA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT FRI AUG 3 2007 ANZ230-236-CTZ002>004-MAZ002>024-026-RIZ001>008-041000- BOSTON HARBOR-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EARLY EVENING IN SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING. MODERATE TO STRONG RIP CURRENTS ARE POSSIBLE SATURDAY AND SUNDAY AT SOUTH FACING OCEAN BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-012-015-041000- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 440 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING TO THE NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-270-041000- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 15 TO 20 KT WILL BUILD SEAS OF 3 TO 6 FT ACROSS THE SOUTHERN OCEAN WATERS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. AREAS OF DENSE FOG ARE EXPECTED TO RE-DEVELOP ACROSS THE WATERS TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS TONIGHT BRINGING THE THREAT FOR DANGEROUS CLOUD TO SURFACE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND EARLY SATURDAY EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 223 PM EDT FRI AUG 3 2007 NHZ011-031930- CHESHIRE NH- 223 PM EDT FRI AUG 3 2007 AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES WEST OF ALSTEAD...OR ABOUT OVER BELLOWS FALLS...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...ALSTEAD BY 230 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT FRI AUG 3 2007 NHZ011-031850- CHESHIRE NH- 244 PM EDT FRI AUG 3 2007 AT 242 PM EDT OVER SOUTHWESTERN SULLIVAN COUNTY...OR ABOUT 7 MILES NORTHEAST OF BELLOWS FALLS...MOVING NORTHEAST AT 20 MPH. THE STORM HAS EXITED CHESHIRE COUNTY AND IS NO LONGER A THREAT. HOWEVER...MORE STORMS ARE LIKELY TO DEVELOP OVER THE COUNTY WITHIN THE HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 302 PM EDT FRI AUG 3 2007 NHZ011-031930- CHESHIRE NH- 302 PM EDT FRI AUG 3 2007 AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER KEENE...MOVING NORTHEAST AT 10 MPH. AT 3 PM...A SPOTTER REPORTED ONE QUARTER INCH HAIL IN KEENE. THE THUNDERSTORM WILL BE NEAR...ROXBURY AND MARLBOROUGH BY 320 PM EDT...SULLIVAN BY 330 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT FRI AUG 3 2007 NHZ011-031945- CHESHIRE NH- 319 PM EDT FRI AUG 3 2007 AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 3 MILES SOUTH OF SULLIVAN...OR ABOUT 5 MILES NORTHEAST OF KEENE...MOVING NORTHEAST AT 15 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR AS WELL. THE THUNDERSTORM WILL BE NEAR...NELSON BY 330 PM EDT...STODDARD BY 340 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT FRI AUG 3 2007 NHZ015-032000- WESTERN AND CENTRAL HILLSBOROUGH NH- 337 PM EDT FRI AUG 3 2007 AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES WEST OF HANCOCK...OR ABOUT 10 MILES NORTH OF JAFFREY...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...HANCOCK AND BENNINGTON BY 350 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
The Albany radar (KENX), 92 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
20 thunderstorm wind, 10 hail. Local standard time, as filed.
Nickel size hail.
Half Dollar size hail.
Penny size hail.
Trees down. Route 112 closed as a result.
Trees down.
Trees down.
Trees down.
Quarter size hail.
Trees down.
Trees down.
Nickel size hail.
Trees down.
Trees and wires down.
Quarter size hail.
Trees and wires down on several roads including Route 2.
Quarter size hail was reported all throughout Athol.
Nickel size hail.
Trees and wires down on Oliver Street.
Trees down on River Street, partially blocking the road.
Trees and power lines down near Bull Park.
Trees and wires down.
Nickel size hail.
Nickel size hail fell for about 5 minutes.
Trees down.
Trees down on Graves Road.
Trees down on Christian Lane.
Trees and wires down.
Large tree limbs down on Route 32.
Trees down in the North End of Spencer.
Large tree and wires down on Apricott Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58677, 58678, 58679, 58687, 58688, 58689, 58690, 58680, 58691, 58692, 58681, 58693, 58694, 58682, 58695, 58683, 58684, 58696, 58697, 58698, 58699, 58685, 58686, 58700, 58701, 58702, 58703, 58704, 58705, 58706.